Answers to your Questions

Hello everybody! I hope you are all going well! Just wanted to put myself out there to try and answer ANY questions that you may be having about anxiety/depression, ESPECIALLY if they are in relation to medicines/drugs. There is so much confusion and misunderstanding about all kinds of anti-depressants and anti-anxiety meds (anxiolytics) that i can definitely help you clear up if you have any uncertainties! Do understand that i have been through, and still am going through, anxiety disorders (specifically PD, GAD) These are difficult times for all of us and as a health professional in the very near future i would like to play my part! Feel free to ask here or in a private message if you prefer!

Take care! :)

10 Replies

  • Hi! I had depersonalization 6 years back.. I am better but I feel I am not 100% okay.. I still feel depersonalized at times when I think about it... I can say I am 95 % okay but I wanna be 100% I lost all self confidence and also started having social anxiety... How to get 100% okay tell me some natural way because I have never used any medicine and dun wanna use plus there is fear that I will be depersonalised again and this fear is killing me inside

  • Hello Resham! Depersonalisation in my view is a form of depression and anxiety where, at the core of it, you are not in touch with yourself, that is, your body and your mind. That's excellent that you are trying to do this without medication! The best way to solve all of your problems, both mental AND physical, is mindfulness meditation. This is ofcourse no drug, it is not a quick fix and will require months if not years of practise until u eventually feel 100%. Modern medicine is only recently discovering the incomparable benefits that meditation has on the human body and mind. Please refer to these excellent talks by Venerable Ajahn Brahmavamso for further insights and advice!

    All the Best!


  • Hi there, thank you for offering your advice and knowledge! I've been on efexor 75mg for 2 years then 6 weeks ago I had my first severe anxiety attack and my doctor put me on 150mg efexor. What can this do to you long term? Side effects etc? Is it suitable for me as I have generalised anxiety disorder for about 7 years? Thank you heaps

  • Hi Rachms11! Effexor is an effective anti-depressant and long term anti-anxiety medication. 75 mg is considered the starting dose, and the fact that you lasted 2 years on it is nothing short of excellent! Our bodies will eventually adapt to the dosage so there is no surprise that yours did and your doctor bumped you up to 150mg. These types of anti-depressants are not addicting like the benzodiazapines, but over the long term your body will become more and more used to them. This simply means that after years of usage, you should bring down your dosage SLOWLY, perhaps 25mg to 50mg at a time over the course of a long period (so maybe decreasing by 25mg every 2 months or so). This is to ensure your body does not go into any withdrawals. There are virtually no long term side effects of these drugs! Only in the short term until your body becomes used to them! Also seeing that you mentioned you have GAD, these are infact one of the best drugs on the market for GAD by far, because of their amazing long term effects! I hope i have answered all your questions, if you have any more please don't hesitate to ask! :)

    Take care and all the best,


  • Thank you medstudent1 ! I experienced the anxiety attack cuz I'd just moved out of home for the first time. Not sure now or why it started as I just woke up in the middle of the night and felt weird and sick. Then the next day I just cried and felt so sick all day. Had severe nausea for 8 days after where I could hardly eat and function normally. It was horrible. Do you know much about seperation anxiety? I believe I have this from my parents, sinc I was 15. It makes my life very hard living with my fiancé now.

    Thanks for your reply!

  • Ah yes, sounds very similar to my situation. I moved out of the house to pursue a career in medicine and then one day... BAM! Had a panic attack. For couple months after that had SEVERE anxiety and depression, until i went on medication (Fluoxetine- 20mg, which i am still on to this day), which helped me get myself back after a few weeks or so. If you are sure it is separation anxiety and you haven't tried talking to a psychologist yet, then i would highly recommend that! :) Your fiance may not understand your situation, unless he/she has also been through anxiety/depression, but i hope he does understand that you will need time to get through this, and gives you his/her full support!

    Take care,


  • Hello Med Student- your post is very generous of you. I am on Wellbutrun 300mg with Effexor 150mg and Lorzapam to start. And previously was on Trazadone. I am functioning so much better than before. So I quit the Effexor but have it still incase my doctor tells me to go back on it. What does this medication and doses mean to you? Where do I fit in the typical spectrum of people on these medications. Because there is one person on Effexor here for 2 years and 75g alone. There is another person who just posted in an other post about one and only low amount Trazadone. Well I was taking a higher dosage than him too. And most Welbutrin people I had contact with were 150mg. All these people take those drugs alone. And I took all of them at once on double the dose at one time! Plus Lorzapam. Would I be described as heavily medicated? Where in the spectrum of medications do I fit in. Thank-you.

  • Hi Aspen,

    Here's the most important question. Is your doctor a psychiatrist? If not then i would definitely try and get in touch with a psychiatrist because they understand the pharmacology, effects, side effects and ways to taper off these drugs the best. Your regular GP can not compare to a fully qualified psychiatrist, please understand that! As for the meds you have listed, the only one that i am concerned about really is Lorazepam. Since i have not met you and i cannot give you a full psychiatric evaluation it is difficult for me to comment on your other medications as they are a range of medicines (Trazodone is an SARI, Effexor is an SNRI). I'm sorry i am not familiar with Wellbutrin and it's pharmacology :( But back to Lorazepam, please make sure you do not take it around the clock! only take it strictly when needed and try not to take it for more than 2-3 weeks! The benzodiazapine class is one of the most addictive classes known to modern medicine and i would hate to see you end up with months of withdrawals due to your body readjusting to the sudden deficiency of GABA due to quitting the drug after a long period of time.

    Take care and all the best,


  • Thank-you for your reply. There was a time I was taking Lozapam every evening I had to work because my job is very stressful. But then I found was falling asleep and that was dangerous. I have not taken any Lorzapam in 3 weeks. I find if I were to take one right now at nearly 4pm that even after a nights sleep I would need a nap the next day

  • Just a quick update to this post:

    Apparently some community members have marked this post as unsafe due to me giving medical advice. This is the full message:

    Hi MedStudent1,

    I am reaching out because some community members reported your post "Answers to your Questions" as unsafe. Considering the vulnerability of the topic and the anonymous set up on the platform, I hope you understand where they are coming from!

    You look like a genuine member of the community, with experience and expertise. So, I would just ask you to please avoid asking others to use the private message system to contact you for medical advise and when you publish information from third party sources (such as information about new treatments) provide references wherever possible.


    Therefore would i kindly request all of you to refrain from sending me any private messages regarding medical advice, because i am most definitely no substitute for a doctor. My goal in this post is to provide support, possibilities and medical insight for people who are in this most difficult moment of their lives. In such times, many people are afraid to see a doctor, whether due to agoraphobia, shame, embarassment etc. Please, any information i give should be discussed with a trusted health care professional to ensure you are receiving the best treatment possible! :)

You may also like...